MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-7.0-18/38-45-RB-ANL1-HC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving treatment of occlusive peripheral artery disease in the right leg, the hub of a flexor ansel guiding sheath separated from the device.A cook balloon and another manufacturer's wire were used during the procedure.Access was obtained in the left common femoral artery and a contralateral approach was used to target the right superficial femoral artery.The access site was not scarred, the aortic bifurcation was not steep or calcified, and the anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered upon insertion or removal of the sheath, or during insertion or removal of other devices through the sheath.After using the balloon, it was completely deflated and the user attempted to remove the balloon through the sheath; however, the hub of the sheath separated, resulting in blood leakage from the sheath.The physician stopped the blood leak, using his hand, and subsequently removed and exchanged the sheath.The new sheath was used to continue the procedure, involving treatment of a lesion below-the-knee.Per the user, "not too much" blood was lost; therefore, the patient did not require any treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving treatment of occlusive peripheral artery disease in the right leg, the hub of a flexor ansel guiding sheath separated from the device.A cook balloon and another manufacturer's wire were used during the procedure.Access was obtained in the left common femoral artery and a contralateral approach was used to target the right superficial femoral artery.The access site was not scarred, the aortic bifurcation was not steep or calcified, and the anatomy was not stenosed, tortuous, or calcified.Resistance was not encountered upon insertion or removal of the sheath, or during insertion or removal of other devices through the sheath.After using the balloon, it was completely deflated and the user attempted to remove the balloon through the sheath; however, the hub of the sheath separated, resulting in blood leakage from the sheath.The physician stopped the blood leak, using his hand, and subsequently removed and exchanged the sheath.The new sheath was used to continue the procedure, involving treatment of a lesion below-the-knee.Per the user, "not too much" blood was lost; therefore, the patient did not require any treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The hub was separated from the sheath, with no sheath material remaining in the hub.No damage was noted to the sheath flare.A bend was noted in the sheath; however, this was not reported by the customer and therefore likely occurred during shipping/handling of the device during return.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns "if resistance is encountered during sheath advancement, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17470840
Report Number1820334-2023-01039
Device Sequence Number15226512
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)260320(10)15283313
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Device Lot Number15283313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK PTA5-35-135-5-10, TERUMO 35 WIRE.
Patient Age74 YR
Patient SexFemale
Patient Weight58 KG